Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 39, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 13, 2012, 6:02 PM CDT for Hall County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2012, 6:02 PM CDT (23:02 UTC)
- Expired
- Apr 13, 2012, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Hall County, TX
The radar
The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4062 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466
WUUS54 KLUB 132302
SVRLUB
TXC191-132345-
/O.NEW.KLUB.SV.W.0039.120413T2302Z-120413T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
602 PM CDT FRI APR 13 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALL COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 645 PM CDT
* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 26
MILES SOUTHWEST OF MEMPHIS...OR 17 MILES EAST OF QUITAQUE...AND
MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE PLASKA COMMUNITY
AND ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3475 10042 3446 10042 3432 10057 3432 10078
3440 10089 3475 10056
TIME...MOT...LOC 2302Z 222DEG 20KT 3441 10074
$$2 follow-up statements
913
WWUS54 KLUB 132313
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
613 PM CDT FRI APR 13 2012
TXC191-132345-
/O.CON.KLUB.SV.W.0039.000000T0000Z-120413T2345Z/
HALL TX-
613 PM CDT FRI APR 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HALL COUNTY
UNTIL 645 PM CDT...
AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTH OF MEMPHIS...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PLASKA COMMUNITY...MEMPHIS AND ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3475 10042 3446 10042 3437 10052 3437 10062
3447 10082 3475 10056
TIME...MOT...LOC 2312Z 228DEG 38KT 3459 10059
$$288
WWUS54 KLUB 132324
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
624 PM CDT FRI APR 13 2012
TXC191-132345-
/O.CON.KLUB.SV.W.0039.000000T0000Z-120413T2345Z/
HALL TX-
624 PM CDT FRI APR 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HALL COUNTY UNTIL 645 PM CDT...
AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MEMPHIS...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS AND AREAS WEST OF ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3442 10055 3454 10075 3475 10056 3475 10042
3446 10042 3441 10047
TIME...MOT...LOC 2324Z 220DEG 43KT 3471 10050
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:36 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 13, 3:36 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 336 PM CDT FRI APR 13 2012 .SHORT TERM... DRYLINE HAS PUSHED ONLY SLIGHTLY FURTHER WEST SINCE MID-DAY NOW EXTENDING FROM NEAR QUANAH TO POST. STORMS HAVE INITIATED ACROSS OUR EASTERN COUNTIES ALONG AND JUST EAST OF THE DRYLINE WHERE THETA-E RIDGE EXISTS. STORMS HAVE REMAINED BELOW SEVERE LEVELS THUS FAR THOUGH SB CAPES REMAIN FROM 2500 TO 3000 J/KG. WE CONTINUE TO OBSERVE LOW LEVEL WIND FIELDS SUGGESTIVE OF MESO LOW UP ACROSS NORTHWESTERN HALL COUNTY. IN LINE WITH PREVIOUS THINKING...DRYLINE HAS MADE LITTLE PROGRESS ACROSS THE PANHANDLE THROUGH NEAR THE TX/OK STATE LINE. ASSUMING THAT WEAK CYCLOGENESIS PERSIST IN OUR NORTHEAST...WE SHOULD CONTINUE TO SEE SCATTERED DEVELOPMENT ACROSS OUR SOUTHEASTERN ZONES THE REMAINDER OF THE AFTERNOON WITH SOME POSSIBLY BECOMING SEVERE WITH HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 60 MPH. INTO THE EVENING HOURS...DRYLINE IS PROGGED TO RETREAT IN RESPONSE TO UPPER LEVEL LOW AND IT REMAINS POSSIBLE THAT WE COULD SEE TSTM DEVELOPMENT ALONG THE FEATURE AS IT MOVES WEST OVERNIGHT. BY EARLY SATURDAY MORNING...STRONG PUSH BEGINS AND WILL QUICKLY SWEEP THREAT AREA EASTWARD REPLACING CONVECTION WITH FIRE WEATHER POTENTIAL. SATURDAY AFTERNOON WILL BE CHARACTERIZED BY VERY DRY AIR AND WINDY CONDITIONS WITH BLOWING DUST. PLEASE SEE FIRE WEATHER SECTION BELOW FOR ADDITIONAL INSIGHT. && .LONG TERM... NO SIGNIFICANT CHANGES MADE IN THE EXTENDED FORECAST. WE STILL EXPECT A SQUALL LINE TO DEVELOP ALONG THE DRYLINE/PACIFIC-TYPE COLD FRONT INTERSECTION AFTER MIDNIGHT...LIKELY LOCATED FROM THE EXTREME SOUTHEAST TX PANHANDLE SOUTH-SOUTHWESTWARD ACROSS THE ERN AND SRN ROLLING PLAINS. SOME SVR HAIL AND WIND MAY ACCOMPANY THE STORMS...BUT THEY SHOULD QUICKLY SHIFT EAST AND SOUTH OF THE FA BEFORE DAYBREAK SUNDAY. A WEAK COLD FRONT WILL MOVE INTO THE AREA MONDAY AND WITH THE APPROACH OF AN UPPER-LVL SHORTWAVE...SOME SHOWERS ARE POSSIBLE ACROSS THE PANHANDLES MON AFTN. BUT MOISTURE WILL BE VERY LIMITED AND WE DON/T EXPECT ANY RAIN TO MAKE IT INTO OUR NRN ZONES. TEMPERATURES WILL BE COOLER SUNDAY INTO MONDAY...WITH HIGHS IN THE 60S AND 70S...AND LOWS MAINLY IN THE 40S...SOME 30S POSSIBLE ACROSS THE FAR SW PANHANDLE AND NW SPLNS. TEMPS ARE LIKELY TO WARM BACK INTO THE 80S FOR WED AND THU AS NEAR ZONAL FLOW ALOFT AND SW LOW-LVL WINDS RETURN. MOISTURE RETURN LOOKS TO BE LIMITED DUE IN THE W-SW FLOW REGIME...BUT THE NEXT SHOT AT TSTMS COULD BE BY THU AFTERNOON ACROSS THE ROLLING PLAINS IF A DRYLINE DEVELOPS WHILE A LOW AMPLITUDE TROUGH SKIRTS PASSES ACROSS THE HIGH PLAINS. A COLD FRONT IS THEN EXPECTED IN THE WAKE OF THIS TROUGH...BUT MOISTURE AVAILABILITY LOOKS VERY IFFY FOR PRECIP CHANCES WITH THE FROPA...HAVE CONTINUED WITH A DRY FCST FOR NOW. && .FIRE WEATHER... SATURDAY CONTINUES TO BE TRENDING TOWARD A METEOROLOGICAL FAVORABLE SETUP FOR CRITICAL FIRE WEATHER CONDITIONS WITH SUSTAINED 20 FOOT WIND SPEEDS AROUND 30 MPH. MIN AFTERNOON RH VALUES WILL BE DOWN IN THE 5 TO 10 PCT ACROSS THE WATCH AREA. BASED ON COORDINATION WITH TFS...HAVE ELECTED TO ISSUE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING. GREENUP IS BETTER WEST OF THE I-27 CORRIDOR WHERE RAIN HAS BEEN MORE RELEVANT THUS CONFIDENCE IN THE FIRE THREAT IS QUESTIONABLE. THUS...HAVE ELECTED TO SIMPLIFY THINGS AND GO WITH A FIRE WEATHER WATCH AND ALLOW OVERNIGHT SHIFT TO NARROW THE AREA OF FOCUS BASED ON ANY ADDITIONAL INSIGHT FROM FUEL STATUS THAT COMES IN. FIRE WX CONCERNS ON SUNDAY WILL LIKELY BE LIMITED TO SOUTHERN PORTIONS OF THE SPLNS AND ROLLING PLAINS. BREEZY WEST WINDS WILL LIKELY DEVELOP EARLY AND APPROACH 20 MPH SUSTAINED AT THE 20 FOOT LEVEL THROUGH MOST OF AFTERNOON. TEMPERATURES WILL COOL...ESPECIALLY ACROSS THE NORTH...LIMITING THE FIRE DANGER..BUT RH VALUES MAY DROP UNDER 15 PERCENT ACROSS THE SOUTH LEADING TO LOW-END CRITICAL CONDITIONS. THE LIKELYHOOD OF WIDESPREAD CRITICAL FIRE DANGER IS CONSIDERED TOO LOW FOR A WATCH AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 77 38 62 39 / 0 0 10 10 10 TULIA 52 81 41 66 38 / 10 10 10 10 10 PLAINVIEW 54 81 41 66 40 / 10 10 10 10 10 LEVELLAND 52 79 42 67 42 / 10 0 10 10 10 LUBBOCK 58 82 43 69 43 / 20 10 10 10 10 DENVER CITY 56 80 43 68 43 / 10 0 10 10 10 BROWNFIELD 55 81 45 68 43 / 10 10 10 10 10 CHILDRESS 62 87 51 74 45 / 20 20 20 10 10 SPUR 59 87 49 73 46 / 20 10 20 10 10 ASPERMONT 63 88 54 75 45 / 20 20 30 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>036-039>042. && 26/33
Hazardous weather outlook, Apr 13, 11:11 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1111 AM CDT FRI APR 13 2012 TXZ021>044-141615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1111 AM CDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT FOR THE MUCH OF THE ROLLING PLAINS. THE DRYLINE HAS QUICKLY ADVANCED ACROSS THE SOUTH PLAINS THIS MORNING AND IS ALREADY GENERATING A VISIBLE LINE OF CUMULUS FROM VERNON TO SPUR TO TAHOKA. THERE ARE INDICATIONS WHICH SUGGEST THE DRYLINE WILL MOVE LITTLE ACROSS THE EASTERN PANHANDLE AND POTENTIALLY BECOME MORE NORTH TO SOUTH IN ORIENTATION INTO THE ROLLING PLAINS. THE LATEST DATA SUGGEST THE CAPPING INVERSION IS RAPIDLY WEAKENING EAST OF THE DRYLINE WHERE INSTABILITY IS ALREADY NEARING 3000 J/KG. DESPITE WEAK SHEAR PROFILES...RAPID STORM FORMATION IS POSSIBLE ESPECIALLY NORTH AND NORTHEAST OF PADUCAH. IF STORMS DO BECOME ESTABLISHED THE PRIMARY THREAT WILL BE DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF PING PONG BALLS. FIRE WEATHER ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL EXIST THIS AFTERNOON WEST OF THE DRYLINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BREEZY TO WINDY CONDITIONS WILL DEVELOP DURING THE DAY SATURDAY ACROSS THE ENTIRE AREA. THIS WILL RESULT IN AREAS OF BLOWING DUST AS WELL AS AN CRITICAL FIRE WEATHER CONDITIONS MAINLY WEST OF THE CAPROCK ESCARPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR AREAS EAST OF A CLARENDON... MATADOR...TO POST LINE LATE THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 13, 2:01 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
201 PM CDT FRI APR 13 2012
TXZ037-038-131930-
DICKENS-KING-
201 PM CDT FRI APR 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKENS AND KING COUNTIES...
AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF GUTHRIE...MOVING NORTHEAST
AT 30 MPH.
PENNY SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.
LAT...LON 3343 10055 3349 10061 3365 10061 3384 10038
3358 10022
TIME...MOT...LOC 1901Z 226DEG 27KT 3350 10053
MEADOWSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:55 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 12 more | 15 hr |
| Apr 13, 2:01 PM CDT | Special Weather Statement | LUB | King | 29 min |
| Apr 13, 6:35 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.